Alert archive / South Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 34, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 14, 2002, 2:55 PM EDT for Berkeley County, South Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2002, 2:55 PM EDT (18:55 UTC)
- Expired
- Jun 14, 2002, 3:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 141855
SVRCHS
SCC015-141930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT FRI JUN 14 2002
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA.
* UNTIL 330 PM EDT.
* AT 255 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR THOMAS
CORNER...OR ABOUT 15 MILES WEST OF MCCLELLANVILLE...MOVING
NORTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SHULERVILLE...
NEWLAND....
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS SEVERE THUNDERSTORM...
IF YOU ARE IN THE PATH THIS STORM...PUT YOUR CAR IN A GARAGE AND MOVE
INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR AWAY FROM WINDOWS.
$$
LAT...LON 3320 7979 3310 7970 3315 7962 3322 7948
3329 7962
STWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:20 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 14, 10:20 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1020 AM EDT FRI JUN 14 2002 UPDATED FOR ISSUANCE OF SCA FOR AMZ374 THIS AFTERNOON. SEAS ALREADY UP TO 5 FT AT SPAG1 AND TREND WILL BE FOR INCREASING WINDS/BUILDING SEAS. ALSO...IN PUBLIC AREAS...KEEPING A WATCH ON POSSIBLE HEADLINE OF HEAT INDEX 100 TO 105 THIS AFTERNOON. .CHS... GA...SCA FOR AMZ374 THIS AFTERNOON. SC...NONE. PM/JC
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 31 min |
| Jun 14, 3:03 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 27 min |
| Jun 14, 5:12 PM EDT | Special Marine Warning | CHS | 63 min | |
| Jun 14, 5:23 PM EDT | Special Marine Warning | CHS | 52 min | |
| Jun 14, 6:40 PM EDT | Special Marine Warning | CHS | 50 min | |
| Jun 14, 7:03 PM EDT | Special Marine Warning | CHS | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.